Death from a possible anaphylactic reaction to ecstasy
by
Sauvageau A.
Lab de Sciences Judiciares at de Medecine Legale,
Montreal, Quebec, Canada.
a.sauvageau@msp.gouv.qc.ca
Clin Toxicol (Phila). 2008 Feb;46(2):156.


ABSTRACT

Ecstasy (3,4 methylenedioxymethamphetamine, or MDMA) is a recreational drug widely used among young people in discos or rave parties (1,2). MDMA is taken because it gives a feeling of euphoria, enhances energy and sociability, and heightens sensations and sexual arousal. However, several side effects have been described: headache, nausea, anorexia, xerostomia, insomnia, myalgia, trismus, and bruxism (2,3). More serious complications have also been reported, sometimes even leading to death: hyperthermia, disseminated intravascular coagulopathy, rhabdomyolysis, acute renal failure, liver failure, and water intoxication (2,3). We report the unusual case of a death due to an apparent allergic reaction following ecstasy ingestion.

History
MDMA/MDE
Controversies
Protect and survive
MDMA (Ecstasy) and cocaine sensitisation


Refs
and further reading

HOME
HedWeb
Nootropics
erythroxylum-coca.com
Future Opioids
BLTC Research
MDMA/Ecstasy
Superhapiness?
Utopian Surgery?
The Abolitionist Project
The Hedonistic Imperative
The Reproductive Revolution
Critique of Huxley's Brave New World

The Good Drug Guide
The Good Drug Guide

The Responsible Parent's Guide
To Healthy Mood Boosters For All The Family